Alert archive / Michigan / Flood Watches in 2012

Flood Watch 1, NWS Gaylord, MI

October 13, 201222 counties in Michigan

NWS Gaylord, MI issued this flood watch at Oct 13, 2012, 4:27 PM EDT for 22 counties in Michigan. It took effect at Oct 14, 2012, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 4:27 PM EDT (20:27 UTC)
In effect from
Oct 14, 2012, 8:00 AM EDT
Expired
Oct 14, 2012, 11:04 PM EDT
In force
15 hr
Issued by
NWS Gaylord, MI
Flood severity
None
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS63 KAPX 132027
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EDT SAT OCT 13 2012

...HEAVY RAINFALL EXPECTED THROUGH SUNDAY EVENING...

.A COUPLE ROUNDS OF HEAVY RAINFALL WILL IMPACT NORTHERN LOWER
MICHIGAN THIS WEEKEND. THE FIRST WAVE IS MOVING THROUGH THIS
AFTERNOON AND WILL TAPER OFF THIS EVENING...HAVING BROUGHT 1 TO 2
INCHES OF RAINFALL TO AREAS WEST OF A NORTHPORT TO HOUGHTON LAKE
LINE THROUGH LATE AFTERNOON. ANOTHER ROUND OF HEAVY RAIN IS
EXPECTED TO DEVELOP BY SUNDAY MORNING...AND WILL LIKELY BRING A
MORE WIDESPREAD 1.50 TO 2.50 INCHES OF ADDITIONAL PRECIPITATION
THROUGH SUNDAY EVENING. THIS RAINFALL IS EXPECTED TO RESULT IN A
SHARP RISE IN AREA RIVERS AND STREAMS SUNDAY...WHICH COULD SEND
SOME STREAMS OUT OF THEIR BANKS.

MIZ019>036-041-042-140500-
/O.NEW.KAPX.FA.A.0001.121014T1200Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
427 PM EDT SAT OCT 13 2012

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ANTRIM... 
  ARENAC...BENZIE...CHARLEVOIX...CRAWFORD...GLADWIN...GRAND 
  TRAVERSE...IOSCO...KALKASKA...LEELANAU...MANISTEE... 
  MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA...OTSEGO...ROSCOMMON 
  AND WEXFORD. 

* FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT

* SEVERAL ROUNDS OF HEAVY RAINFALL IMPACTING NORTHERN LOWER
  MICHIGAN THROUGH SUNDAY NIGHT...WITH RAINFALL TOTALS POSSIBLY
  EXCEEDING 3 INCHES IN SOME LOCALES. SOME LOCALIZED FLOODING MAY
  OCCUR WITH THESE AMOUNTS OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK.

&&

$$

JPB
5 follow-up statements
440 
WGUS63 KAPX 140203
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT SAT OCT 13 2012

...HEAVY RAINFALL EXPECTED THROUGH SUNDAY EVENING...

.HEAVY RAINFALL WILL IMPACT NORTHERN LOWER MICHIGAN THIS WEEKEND.
ANOTHER ROUND OF HEAVY RAIN IS EXPECTED TO DEVELOP BY SUNDAY
MORNING...AND WILL LIKELY BRING A MORE WIDESPREAD 1.50 TO 2.50
INCHES OF ADDITIONAL PRECIPITATION THROUGH SUNDAY EVENING. THIS
RAINFALL IS EXPECTED TO RESULT IN A SHARP RISE IN AREA RIVERS AND
STREAMS SUNDAY...WHICH COULD SEND SOME STREAMS OUT OF THEIR BANKS.

MIZ019>036-041-042-141015-
/O.CON.KAPX.FA.A.0001.121014T1200Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1003 PM EDT SAT OCT 13 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ALCONA...ALPENA...ANTRIM...ARENAC...BENZIE... 
  CHARLEVOIX...CRAWFORD...GLADWIN...GRAND TRAVERSE...IOSCO... 
  KALKASKA...LEELANAU...MANISTEE...MISSAUKEE...MONTMORENCY... 
  OGEMAW...OSCODA...OTSEGO...ROSCOMMON AND WEXFORD. 

* FROM 8 AM EDT SUNDAY THROUGH LATE SUNDAY NIGHT

* SEVERAL ROUNDS OF HEAVY RAINFALL IMPACTING NORTHERN LOWER
  MICHIGAN THROUGH SUNDAY NIGHT...WITH RAINFALL TOTALS POSSIBLY
  EXCEEDING 3 INCHES IN SOME LOCALES. SOME LOCALIZED FLOODING MAY
  OCCUR WITH THESE AMOUNTS OF RAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK.

&&

$$
736 
WGUS63 KAPX 140723
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EDT SUN OCT 14 2012

...HEAVY RAINFALL EXPECTED THROUGH LATE THIS EVENING...

.LOW PRESSURE NEAR KANSAS CITY WILL MOVE NORTHEAST...CROSSING
CENTRAL LOWER MICHIGAN THIS EVENING. ANOTHER ROUND OF HEAVY RAIN
IS EXPECTED TO DEVELOP THIS MORNING...AND WILL LIKELY BRING A MORE
WIDESPREAD 1.50 TO 2.50 INCHES OF ADDITIONAL RAIN IN NORTHERN
LOWER MICHIGAN THROUGH LATE THIS EVENING. THIS RAINFALL IS
EXPECTED TO RESULT IN A SHARP RISE IN AREA RIVERS AND STREAMS
SUNDAY...WHICH COULD SEND SOME STREAMS OUT OF THEIR BANKS.

MIZ019>036-041-042-142000-
/O.CON.KAPX.FA.A.0001.121014T1200Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
323 AM EDT SUN OCT 14 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ALCONA...ALPENA...ANTRIM...ARENAC...BENZIE... 
  CHARLEVOIX...CRAWFORD...GLADWIN...GRAND TRAVERSE...IOSCO... 
  KALKASKA...LEELANAU...MANISTEE...MISSAUKEE...MONTMORENCY... 
  OGEMAW...OSCODA...OTSEGO...ROSCOMMON AND WEXFORD. 

* FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF HEAVY RAINFALL IMPACTING NORTHERN LOWER
  MICHIGAN THROUGH TONIGHT...WITH RAINFALL TOTALS POSSIBLY
  EXCEEDING 3 INCHES IN SOME LOCALES. LOCALIZED FLOODING MAY
  OCCUR WITH THESE AMOUNTS OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK OR TWITTER.

&&

$$

JZ
465 
WGUS63 KAPX 141506
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1106 AM EDT SUN OCT 14 2012

...HEAVY RAINFALL EXPECTED THROUGH LATE THIS EVENING...

.LOW PRESSURE STRENGTHENING OVER THE MID MISSISSIPPI RIVER VALLEY
LATE THIS MORNING WILL MOVE NORTHEAST AND CROSS NORTHERN LOWER
MICHIGAN THIS EVENING. HEAVY RAIN WILL CONTINUE TO IMPACT NORTHERN
MICHIGAN THIS AFTERNOON...THOUGH THE MOST INTENSE RAINFALL WILL
SHIFT NORTH WITH TIME. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
EXPECTED THROUGH TONIGHT...WITH SOME LOCALLY HIGHER AMOUNTS. THIS
MAY RESULT IN LOCALIZED FLOODING OF SOME STREAMS AND LOW LYING
POOR DRAINAGE AREAS. 

MIZ036-041-042-141615-
/O.CAN.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
1106 AM EDT SUN OCT 14 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN
CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS SHIFTED
FARTHER NORTH...THUS REDUCING THE THREAT FOR FLOODING ACROSS THIS AREA.

$$

MIZ016>018-142315-
/O.EXA.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-CHEBOYGAN-PRESQUE ISLE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY
1106 AM EDT SUN OCT 14 2012

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN LOWER MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...CHEBOYGAN...EMMET AND PRESQUE 
  ISLE. 

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF HEAVY RAINFALL IMPACTING NORTHERN LOWER
  MICHIGAN THROUGH TONIGHT...WITH RAINFALL TOTALS POSSIBLY
  EXCEEDING 3 INCHES IN SOME LOCALES. LOCALIZED FLOODING MAY OCCUR
  WITH THESE AMOUNTS OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK OR TWITTER.

&&

$$

MIZ019>035-142315-
/O.CON.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH
1106 AM EDT SUN OCT 14 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ALCONA...ALPENA...ANTRIM...BENZIE...CHARLEVOIX... 
  CRAWFORD...GRAND TRAVERSE...KALKASKA...LEELANAU...MANISTEE... 
  MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA...OTSEGO...ROSCOMMON 
  AND WEXFORD. 

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF HEAVY RAINFALL IMPACTING NORTHERN LOWER
  MICHIGAN THROUGH TONIGHT...WITH RAINFALL TOTALS POSSIBLY
  EXCEEDING 3 INCHES IN SOME LOCALES. LOCALIZED FLOODING MAY OCCUR
  WITH THESE AMOUNTS OF RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK OR TWITTER.

&&

$$

JPB
391 
WGUS63 KAPX 142030
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
430 PM EDT SUN OCT 14 2012

...RAINFALL AND STREAM RISES EXPECTED THROUGH TONIGHT...

.RAINFALL WILL CONTINUE ACROSS NORTHWEST LOWER MICHIGAN TONIGHT...
AND WHILE RAINFALL WILL NOT BE AS HEAVY AS IT HAD BEEN EARLIER
THIS WEEKEND...AREA STREAMS WILL CONTINUE TO RISE AS RUNOFF FROM
EARLIER RAINFALL CONTINUES TO IMPACT STREAMFLOWS. SOME MINOR
FLOODING MAY STILL OCCUR NEAR RIVERS AND STREAMS.

MIZ018-022>024-027>030-033>035-142130-
/O.CAN.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA...
ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
430 PM EDT SUN OCT 14 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN
CANCELLED.

$$

MIZ016-017-019>021-025-026-031-032-150400-
/O.CON.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
430 PM EDT SUN OCT 14 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ANTRIM...BENZIE...CHARLEVOIX...CHEBOYGAN...EMMET... 
  GRAND TRAVERSE...LEELANAU...MANISTEE AND WEXFORD. 

* THROUGH LATE TONIGHT

* AREA STREAMS ARE RISING DUE TO THE RAINFALL THIS WEEKEND...AND
  WHILE ADDITIONAL RAINFALL AMOUNTS OVERNIGHT WILL BE LIGHTER THAN
  EARLIER...SOME SMALLER TRIBUTARIES MAY STILL RISE OUT OF THEIR
  BANKS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
US ON FACEBOOK OR TWITTER.

&&

$$

JPB
128 
WGUS63 KAPX 150304
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1104 PM EDT SUN OCT 14 2012

MIZ016-017-019>021-025-026-031-032-150415-
/O.CAN.KAPX.FA.A.0001.000000T0000Z-121015T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
1104 PM EDT SUN OCT 14 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN 
CANCELLED. RAINFALL HAS DIMINISHED ACROSS THE AREA. GIVEN THE
WEEKEND RAINFALL...MODEST RIVER AND STREAM RISES ARE ANTICIPATED
OVERNIGHT THROUGH MONDAY. BUT WATER LEVELS ARE EXPECTED TO REMAIN
BELOW FLOOD STAGE. THEREFORE THE WATCH HAS BEEN CANCELLED.

$$

ADAM

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Oct 13, 4:19 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 13, 4:19 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
419 PM EDT SAT OCT 13 2012

.SYNOPSIS...
ISSUED AT 419 PM EDT SAT OCT 13 2012

A STORM SYSTEM ORGANIZING OVER THE PLAINS...WILL LIFT INTO THE
OHIO VALLEY SUNDAY AFTERNOON...BEFORE EXITING NORTHEAST INTO QUEBEC
MONDAY. THIS PATTERN WILL CONTINUE TO GENERATE PERIODS OF RAIN...
ALONG WITH A FEW THUNDERSTORMS...ACROSS NORTHERN MICHIGAN THROUGH
THE WEEKEND.

A SYSTEM CURRENTLY DEVELOPING OVER CENTRAL CANADA...WILL DROP INTO
THE NORTHERN PLAINS TUESDAY...BEFORE BECOMING CENTERED OVER THE
GREAT LAKES WEDNESDAY. THIS PATTERN WILL GENERATE NEARLY SEASONAL
TEMPERATURES AND SCATTERED RAIN SHOWERS...ACROSS NORTHERN MICHIGAN
THROUGH THE UPCOMING WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 419 PM EDT SAT OCT 13 2012

BROAD AREA OF LOW PRESSURE OVER THE NATION'S MIDSECTION AT EARLY
AFTERNOON IN RESPONSE TO SHORT WAVE ENERGY ENTERING THE CENTRAL HIGH
PLAINS.  STRONG LOW/MID LEVEL WARM ADVECTION AND MOISTURE TRANSPORT
AIMED AT MICHIGAN (GOES PRECIPITABLE WATER VALUES OF 1.00-1.50
INCHES WITHIN INFLOW REGION)...AND ACTING IN CONCERT WITH GOOD UPPER
DIVERGENCE WITHIN BACKSIDE OF ANTICYCLONICALLY CURVED JET STREAK
ACROSS THE UPPER PENINSULA/NORTHERN LAKE HURON RESULTING IN A LARGE
AREA OF RAIN ACROSS LOWER MICHIGAN.  PRESSURE FALLS OF 4-5MB/3H
ACROSS LOWER MICHIGAN INDICATIVE OF STRENGTH OF FORCING.  PRECIP HAS
BEEN MUCH LIGHTER/SPOTTIER NORTH OF THE BRIDGE THUS FAR TODAY.
RADAR ESTIMATES OF 0.50-1.50+ INCH OF RAIN ACROSS BENZIE/MANISTEE/
WEXFORD/MISSAUKEE COUNTIES THROUGH 18Z (1.57 INCHES FROM MCBAIN).

AS MAIN SHORT WAVE ENERGY EMERGES ACROSS THE PLAINS THIS EVENING...
SURFACE PRESSURE FALLS AND NEGATIVE QG PRESSURE TENDENCY SUGGEST LOW
PRESSURE WILL BEGIN TO CONSOLIDATE ACROSS KANSAS/OKLAHOMA...AND
DEEPEN AS IT TRACKS NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY
TONIGHT AND EVENTUALLY INTO LOWER MICHIGAN SUNDAY AFTERNOON.
CURRENT WAVE OF RAINFALL ACROSS NORTHERN MICHIGAN WILL LIKELY TAPER
OFF THIS EVENING AT LEAST FROM A COVERAGE STANDPOINT AS MID LEVELS
DRY OUT.  THIS DRYING WILL PROBABLY BE MORE EVIDENT ACROSS EASTERN
UPPER WHERE DRIZZLY WEATHER WILL LIKELY BE THE MAIN ISSUE
OVERNIGHT.  ACROSS NORTHERN LOWER WILL PROBABLY SEE A COMBINATION OF
DRIZZLE AND SCATTERED SHOWERS FOR THE LATE EVENING AND INTO THE
EARLY MORNING HOURS OF SUNDAY.  ONCE THE SURFACE LOW BEGINS TO HEAD
TOWARD THE UPPER LAKES AND STRENGTHEN...MID LEVEL FLOW BACKS AND
UPPER DIVERGENCE INCREASES IN ENTRANCE REGION OF JET STREAK OVER
NORTHEAST ONTARIO/QUEBEC.  EXPECT THIS TO DRAW MORE WIDESPREAD
RAINFALL BACK INTO AT LEAST CENTRAL LOWER COUNTIES TOWARD DAYBREAK
SUNDAY.

TRACK OF SURFACE LOW INTO CENTRAL LOWER MICHIGAN WILL RESULT IN A
RAINFALL FOCUS ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA DURING
THE DAY...AS STRENGTHENING FRONTOGENETIC FORCING/LOW LEVEL MOISTURE
CONVERGENCE AND DEEP LAYER MOISTURE WITH PRECIPITABLE WATER VALUES
APPROACHING 1.50 INCHES WILL BE PRETTY EFFICIENT AT SQUEEZING OUT
RAINFALL.  ANOTHER 1-2 INCHES+ OF RAINFALL IS PROBABLE ON TOP OF
WHAT ALREADY FELL TODAY...MORE DETAILS ON HEAVY RAIN POTENTIAL IN
HYDROLOGY SECTION BELOW.

TEMPERATURES EXPECTED TO STEADILY CLIMB TONIGHT INTO SATURDAY AS
SURFACE LOW DEVELOPS AND WARM FRONT ACROSS THE UPPER MIDWEST BOWS
NORTHWARD INTO LOWER MICHIGAN TONIGHT.  ALSO AS A RESULT OF THIS
WILL SEE A GOOD BIT OF LOW STRATUS/FOG DEVELOP NORTH OF THE WARM
FRONT TONIGHT INTO SUNDAY MORNING.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 419 PM EDT SAT OCT 13 2012

THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH MUCH OF
NEXT WEEK WITH A FEW WEATHER SYSTEMS MAKING A RUN AT NORTHERN
MICHIGAN. THE MAIN STORM TRACK LOOKS LIKE IT WILL SHIFT A BIT
FARTHER NORTH AND WEST...LEADING TO MILDER TEMPERATURES. THE MAIN
LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS THROUGH THE PERIOD.

SUNDAY NIGHT...SURFACE LOW PRESSURE CONTINUES TO DEEPEN AS IT MOVES
QUICKLY ACROSS NORTHERN LOWER MICHIGAN AND CENTRAL LAKE HURON...AND
ENDS UP IN SOUTHEAST ONTARIO BY EARLY MONDAY MORNING.
THEREFORE...MORE RAIN IS EXPECTED...ESPECIALLY DURING THE FIRST HAVE
OF THE NIGHT...SO HAVE INCREASED POPS. ADDITIONAL RAINFALL AMOUNTS
SHOULD GENERALLY RANGE FROM A THIRD TO AS MUCH AS A HALF INCH. LOWS
IN THE UPPER 30S TO LOWER 40S.

MONDAY...ANY LINGERING RAIN ACROSS EASTERN COUNTIES WILL QUICKLY
COME TO AN END AS LOW PRESSURE RAPIDLY RETREATS TO THE NORTHEAST.
MODEL SOUNDINGS/CROSS SECTIONS SHOW LOWER LEVELS REMAIN PRETTY
SOCKED IN WITH MOISTURE (MEAN 1000-900 MB RH 80 TO 90 PERCENT)...SO
CLEARING WILL BE SLOW AT BEST. OVER LAKE INSTABILITY IS DECENT
THOUGH SO THERE MAY BE A FEW NNW FLOW LAKE EFFECT RAIN SHOWERS.
HIGHS IN THE UPPER 40S TO LOWER 50S.

MONDAY NIGHT...PARTIAL CLEARING AS A WEAK AREA OF HIGH PRESSURE
MOVES ACROSS THE REGION. WOULD NOT BE OVERLY SURPRISED IF SOME FOG
FORMED DUE TO THE COMBINATION OF ALL THE RAINFALL WE HAVE HAD OVER
THE LAST FEW DAYS AND LIGHT SURFACE WINDS. LOWS MAINLY IN THE 30S.

TUESDAY...WARM ADVECTION FROM A WEAK SHORT WAVE DROPPING DOWN FROM
THE NORTHWEST. MODEL TRENDS ARE FOR THIS SYSTEM TO BE WEAKER AND
FARTHER NORTH SO HAVE BACKED DOWN POPS A BIT...AS MODEL SOUNDINGS
AND CROSS SECTIONS SHOW LOTS OF DRY AIR AT LOW AND MID LEVELS ACROSS
NORTHERN LOWER. BEST CHANCE FOR SHOWERS WILL EXTEND FROM EASTERN
UPPER TO THE TIP OF THE MITT.

WEDNESDAY THROUGH SATURDAY...THE ACTIVE WEATHER PATTERN LOOKS LIKE
IT WILL PERSIST WITH MORE WEATHER SYSTEMS APPROACHING FROM THE
NORTHWEST. THERE IS LOTS OF UNCERTAINTY OVER THE TRACKS AND
EVOLUTIONS OF THESE SYSTEMS SO WILL CONTINUE TO KEEP POPS IN THE
CHANCE CATEGORY. HIGHS IN THE MILDER 50S TO LOWER 60S AND LOWS IN
THE UPPER 30S AND 40S FOR THE MOST PART.

&&

.MARINE...
ISSUED AT 419 PM EDT SAT OCT 13 2012

SOUTHERLY WINDS WILL BE GUSTY THROUGH THIS EVENING DUE TO
THE TIGHT PRESSURE GRADIENT BETWEEN DEVELOPING LOW PRESSURE OVER THE
PLAINS AND HIGH PRESSURE TO THE EAST. THIS WILL RESULT IN SMALL
CRAFT CONDITIONS ON THE NEARSHORE WATERS OF LAKE MICHIGAN/HURON.
WINDS WILL SLACKEN OFF LATER TONIGHT INTO SUNDAY MORNING AS LOW
PRESSURE MOVES ACROSS THE REGION.  ADDITIONAL SMALL CRAFTS/WITH LOW
END GALE CONDITIONS EXPECTED LATE SUNDAY NIGHT INTO SUNDAY NIGHT
BEHIND THE SURFACE LOW WHICH LOOKS LIKE IT WILL DEEPEN PRETTY GOOD.

&&

.HYDROLOGY...
ISSUED AT 419 PM EDT SAT OCT 13 2012

TWO PERIODS OF HEAVY RAINFALL THIS WEEKEND WILL INCREASE THE CONCERN
FOR AT LEAST LOCALIZED FLOODING ACROSS NORTHERN LOWER MICHIGAN...
WITH TODAY'S EVENT HELPING MOISTEN THINGS UP TO ALLOW FOR MORE
RUNOFF WITH SUNDAY'S ROUND OF SIGNIFICANT PRECIPITATION.  RAINFALL
TOTALS OF 2-3+ INCHES POSSIBLE BY SUNDAY EVENING...AND WHILE RIVERS
HAVE RECENTLY BEEN ON THE LOW SIDE ESPECIALLY ACROSS NORTHEAST
LOWER...SOME INTERESTING POTENTIAL SHOWING UP IN RIVER FORECASTS
BASED ON A HEAVY QPF SCENARIO.  SO WITH THAT IN MIND AND A
PREFERENCE TO STAY AHEAD OF THE POWER CURVE...WON'T HURT TO HOIST A
FLOOD WATCH FOR SUNDAY THROUGH SUNDAY NIGHT ACROSS MOST OF NORTHERN
LOWER MICHIGAN (MAY LEAVE THE TIP OF THE MITT COUNTIES OUT OF
IT...BUT THAT WILL BE A PRESS TIME DECISION).

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     MIZ019>036-041-042.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
     342-344>346.
     GALE WARNING FROM 6 PM SUNDAY TO 8 AM EDT MONDAY FOR LMZ323-
     344>346.
LS...NONE.

&&

SYNOPSIS...SWR
SHORT TERM...JPB
LONG TERM...AJS
HYDROLOGY...JPB
MARINE...AJS
Hazardous weather outlook, Oct 13, 12:12 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1212 PM EDT SAT OCT 13 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141045-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1212 PM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER
MICHIGAN THIS AFTERNOON AND TONIGHT. THE STORMS WILL NOT BE
SEVERE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS PARTS OF NORTHERN LOWER MICHIGAN...MOSTLY LIKELY IN THE AREA
BOUNDED BY M-68 TO THE NORTH AND THE M-72 CORRIDOR TO THE SOUTH.
THIS COULD RESULT IN PONDING OF WATER IN LOW LYING AND FLOOD PRONE
AREAS. IT MAY ALSO RESULT IN INCREASING FLOODING CONCERNS...MAINLY
ON SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT
LAKES ON SUNDAY. DEEP MOISTURE IS EXPECTED TO LIFT NORTHWARD WITH
THIS STORM SYSTEM...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL
AND SOME THUNDERSTORMS. THIS POTENTIAL HEAVY RAIN WILL RESULT IN
SOME FLOODING CONCERNS...MAINLY ON SMALL STREAMS AND CREEKS.

GALE FORCE WIND GUSTS ARE POSSIBLE ON THE NEARSHORE WATERS OF THE
GREAT LAKES LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS...PLEASE REPORT
RAINFALL AMOUNTS AND ANY INSTANCES OF FLOODING TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

JPB

In the hours before

Local storm report, Oct 13, 3:16 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
316 PM EDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       2 SW MCBAIN             44.17N 85.24W
10/13/2012  M1.57 INCH       MISSAUKEE          MI   SPOTTER

            12HR TOTAL THRU 3PM.

&&

SWR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:43 AM EDTSmall Craft AdvisoryAPX72 hr
Oct 13, 4:28 PM EDTGale WarningAPX48 hr

Nearby

Flood Watches in Michigan, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.